Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 192, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 10, 2014, 12:49 PM CDT for Bedford County, Coffee County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2014, 12:49 PM CDT (17:49 UTC)
- Expired
- Oct 10, 2014, 1:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Bedford County, TN, Coffee County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
835
WUUS54 KOHX 101749
SVROHX
TNC003-031-101830-
/O.NEW.KOHX.SV.W.0192.141010T1749Z-141010T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1249 PM CDT FRI OCT 10 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BEDFORD COUNTY IN MIDDLE TENNESSEE...
NORTHERN COFFEE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 130 PM CDT
* AT 1246 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR SHELBYVILLE...MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
MANCHESTER...WARTRACE AND NORMANDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3542 8646 3553 8649 3566 8612 3565 8609
3564 8603 3545 8597
TIME...MOT...LOC 1750Z 256DEG 20KT 3549 8637
$$
271 follow-up statement
778
WWUS54 KOHX 101806
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
106 PM CDT FRI OCT 10 2014
TNC003-031-101830-
/O.CON.KOHX.SV.W.0192.000000T0000Z-141010T1830Z/
BEDFORD TN-COFFEE TN-
106 PM CDT FRI OCT 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR NORTHERN COFFEE AND EAST CENTRAL BEDFORD COUNTIES...
AT 105 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR NORMANDY...MOVING EAST AT 25
MPH.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3555 8636 3566 8612 3565 8609 3564 8603
3545 8597 3544 8632
TIME...MOT...LOC 1806Z 256DEG 20KT 3550 8626
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 11:44 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Oct 10, 11:44 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1144 AM CDT FRI OCT 10 2014 .UPDATE... TEMPS ARE TRENDING A COUPLE OF DEGREES COOLER OVER AREAS NORTH OF I-40 THIS MORNING...SO WENT AHEAD AND LOWERED HIGH TEMP FORECAST FOR THAT AREA. CURRENT RADAR HAS MOST OF THE ACTIVITY IN MIDDLE TENNESSEE LIMITED TO AREAS SOUTH OF INTERSTATE 40. THIS IS WHERE CONTINUED DEVELOPMENT IS EXPECTING AS WE GO THROUGHOUT THE AFTERNOON HOURS. SOME STORMS COULD BECOME STRONG WITH HEAVY RAINFALL AND GUSTY WINDS. THE SURFACE BOUNDARY DRAPED ACROSS SOUTHERN KY WON'T MOVE TOO MUCH TODAY...BUT MAY SINK SOUTH...INTO NORTHERN MIDDLE TN THIS AFTERNOON...SO WILL BE WATCHING FOR LOCALIZED FLOODING CONCERNS AS SHOWERS AND STORMS COULD POTENTIALLY TRAIN OVER THE SAME AREAS. && .PREV DISCUSSION... /ISSUED 632 AM CDT FRI OCT 10 2014/ UPDATE...FOR 12Z AVIATION FORECASTS. AVIATION...EXPECT SHOWERS AND THUNDERSTORMS TO BECOME WIDESPREAD ACROSS THE CKV-BNA-CSV CORRIDOR TODAY. AT CKV...EXPECT A MIX OF MVFR AND IFR CONDITIONS FOR MOST OF THE FORECAST PERIOD. AT BNA...BELIEVE MVFR CONDITIONS EARLY TODAY WILL GIVE WAY TO VFR CONDITIONS BY LATE MORNING, ALTHOUGH MVFR CONDITIONS WILL BECOME MORE FREQUENT AGAIN THIS AFTERNOON AS THUNDERSTORMS BECOME INCREASINGLY WIDESPREAD. MOSTLY MVFR CONDITIONS FORECAST TONIGHT, WITH IFR CIGS PSBL AFTER 08Z. AT CSV...EXPECT A MIX OF VFR AND MVFR CONDITIONS THIS MORNING, TO GIVE MAY MAINLY TO MVFR CONDITIONS BY AFTERNOON AS THUNDERSTORMS BECOME INCREASINGLY WIDESPREAD. A MIX OF VFR AND MVFR EXPECTED FOR MUCH OF THE OVERNIGHT, WITH A TREND TOWARD MVFR AND IFR CONDITIONS AFTER 08Z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 11
Hazardous weather outlook, Oct 10, 10:19 AM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1019 AM CDT FRI OCT 10 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-111330- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 830 AM CDT FRI OCT 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE FORECAST FOR MIDDLE TENNESSEE TODAY AND TONIGHT. SOME STORMS WILL BE STRONG...WITH HEAVY DOWNPOURS AND GUSTY WINDS. PONDING OF WATER IS EXPECTED IN LOW LYING SPOTS...ESPECIALLY WHERE A NUMBER OF THUNDERSTORMS TRAIN ACROSS THE SAME AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ADDITIONAL ROUNDS OF THUNDERSTORMS ARE FORECAST OVER THE WEEKEND AND INTO EARLY NEXT WEEK...WILL INCREASE THE POSSIBILITY FOR FOR FLASH FLOODING. ISOLATED SEVERE STORMS ARE EXPECTED LATE MONDAY INTO EARLY TUESDAY...AS A STRONG COLD FRONT SWEEPS THROUGH. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT SEVERE WEATHER AND HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 27
In the hours before
Special weather statement, Oct 10, 10:30 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1030 AM CDT FRI OCT 10 2014 TNZ057-058-060-094-101615- HICKMAN-LAWRENCE-LEWIS-MAURY- 1030 AM CDT FRI OCT 10 2014 ...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...LAWRENCE...LEWIS AND MAURY COUNTIES... AT 1025 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SUMMERTOWN...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS IN THE PATH INCLUDE GORDONSBURG...SUMMERTOWN... HAMPSHIRE...MOUNT PLEASANT...WILLIAMSPORT...COLUMBIA AND SANTA FE. WINDS 30 TO 40 MPH AND TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. LAT...LON 3582 8713 3562 8690 3541 8733 3558 8748 11
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 7:00 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 32 min |
| Oct 10, 12:36 AM CDT | Special Weather Statement | OHX | Dickson | 54 min |
| Oct 10, 1:02 AM CDT | Special Weather Statement | OHX | Dickson | 43 min |
| Oct 10, 1:49 AM CDT | Special Weather Statement | OHX | Davidson | 41 min |
| Oct 10, 5:25 AM CDT | Special Weather Statement | OHX | Macon | 35 min |
| Oct 10, 10:30 AM CDT | Special Weather Statement | OHX | Maury | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.